Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

$ L\sp p$ theory of differential forms on manifolds


Author: Chad Scott
Journal: Trans. Amer. Math. Soc. 347 (1995), 2075-2096
MSC: Primary 58A14; Secondary 58G03
MathSciNet review: 1297538
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we establish a Hodge-type decomposition for the $ {L^p}$ space of differential forms on closed (i.e., compact, oriented, smooth) Riemannian manifolds. Critical to the proof of this result is establishing an $ {L^p}$ estimate which contains, as a special case, the $ {L^2}$ result referred to by Morrey as Gaffney's inequality. This inequality helps us show the equivalence of the usual definition of Sobolev space with a more geometric formulation which we provide in the case of differential forms on manifolds. We also prove the $ {L^p}$ boundedness of Green's operator which we use in developing the $ {L^p}$ theory of the Hodge decomposition. For the calculus of variations, we rigorously verify that the spaces of exact and coexact forms are closed in the $ {L^p}$ norm. For nonlinear analysis, we demonstrate the existence and uniqueness of a solution to the $ A$-harmonic equation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58A14, 58G03

Retrieve articles in all journals with MSC: 58A14, 58G03


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1995-1297538-7
PII: S 0002-9947(1995)1297538-7
Keywords: Differential form, Hodge decomposition, harmonic integral, Sobolev space
Article copyright: © Copyright 1995 American Mathematical Society